Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 9, 2020, 9:11 PM CST for Monroe County, Mississippi. It took effect at Jan 11, 2020, 2:34 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2020, 9:11 PM CST (03:11 UTC)
- In effect from
- Jan 11, 2020, 2:34 PM CST
- Expired
- Jan 15, 2020, 7:43 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 26.72 ft at Jan 12, 2020, 5:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 9, 8:36 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 9, 8:36 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
836 PM CST Thu Jan 9 2020
.UPDATE...Evening Update.
&&
.DISCUSSION...
We should see a gradual increase in showers through the remainder
of the night. Strengthening South winds will keep temperatures
from cooling much more than they are now...and they may even warm
a little. Warm and wet tomorrow with thunderstorms becoming more
likely tomorrow afternoon.
30
&&
.PREV DISCUSSION... /issued 542 PM CST Thu Jan 9 2020/
Skies are cloudy across the western half of the Mid-South with
mostly skies elsewhere. Temperatures currently range from the mid
50s to mid 60s. A line of showers currently extends from the
Missouri bootheel southward across east Arkansas.
A warm front which currently extends from northeast Texas into
southern Louisiana will continue to move northeast tonight. As the
warm front approaches the region, more showers are expected to
develop ahead of the front and move through the Mid-South.
Temperatures will remain quite mild for early January with lows
Friday morning in the mid 50s.
By Friday morning, the warm front will have moved out of the
region. A strong cold front will start to approach the region from
the north and west. As it gets closer, more showers and some
isolated thunderstorms are expected to move through the region.
Temperatures will be a little warmer than today with highs in the
mid to upper 60s.
On Friday night, low pressure will develop along the front over
south Texas and move northeast reaching northeast Arkansas by
early Saturday morning. Expect more showers and thunderstorms to
move through the Mid-South. Locally heavy rainfall is possible
especially over portions of northeast Arkansas and the Missouri
Bootheel so a Flash Flood Watch will be issued for these areas for
Friday night and Saturday morning. In addition, some of the
thunderstorms could become severe with the most likely time for
these storms starting during the overnight hours. The main threat
appears to be damaging winds but tornadoes and large hail are also
possible.
The cold front will move through the region on Saturday with more
thunderstorms expected mainly ahead of the front. Severe
thunderstorms will still be possible during the morning hours. The
cold front will be east of the region by Saturday night so that
only a few showers are possible over extreme eastern sections of
the Mid-South by Saturday evening. Temperatures will turn colder
Saturday night with lows Sunday morning from the upper 20s to mid
30s.
High pressure will build into the region bringing a period of dry
and cooler weather for Sunday and Sunday night. A warm front will
move north out of the Gulf of Mexico starting Monday and reaching
the Mid-South by Wednesday. As it gets closer to the region,
scattered showers will develop ahead of the front and move north
into southern sections of the Mid-South from Monday through
Wednesday.
Another cold front will sweep through the region Wednesday night
and next Thursday morning bringing more showers to the region.
ARS
&&
.AVIATION.../00Z TAFs/
Strong southerly winds will continue through the TAF period as an
upper level low approaches the region. LLWS will begin to
increase within the next few hours at MEM and JBR as well as gusts
up to 25 kts at all sites. VFR CIGs will gradually start to lower
to MVFR as showers move through the area tonight... showers will
persist through tomorrow with the potential for TS at MEM around
20Z.
SGW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from Friday evening through Saturday morning
for Clay-Greene.
MO...Flash Flood Watch from Friday evening through Saturday morning
for Dunklin-Pemiscot.
MS...None.
TN...None.
&&Hazardous weather outlook, Jan 9, 4:13 AM CST, 16 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CST Thu Jan 9 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 413 AM CST Thu Jan 9 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An extended period of rainfall is forecast from Friday through Saturday. Flooding potential will likely increase Friday night through Saturday, when rain becomes heavy. Rainfall amounts will range from 2-3 inches with isolated higher amounts. Flash flooding and river flooding will be possible. Strong to severe storms will be possible Friday night and Saturday. Damaging winds, hail, and tornadoes are all possible with this event. In addition with saturated soils already in place, downed trees may be possible with strong gradient winds that are expected to occur during that time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this week. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:11 PM CST | River Flood Warning | MEG | Monroe | 10 days |
| Jan 10, 3:26 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 31 hr |
| Jan 10, 9:15 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 21 days |
| Jan 10, 12:09 PM CST | River Flood Warning | MEG | Tunica | 20 days |
| Jan 10, 12:16 PM CST | River Flood Advisory | MEG | DeSoto | 4 days |
| Jan 10, 9:15 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 6 days |
| Jan 10, 9:15 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 10 days |
| Jan 10, 12:09 PM CST | River Flood Warning | MEG | Lake | 15 days |
| Jan 10, 12:09 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 19 days |
| Jan 10, 9:15 AM CST | River Flood Warning | MEG | Clay, Greene | 17 days |
| Jan 10, 9:15 AM CST | River Flood Warning | MEG | Mississippi, Poinsett | 49 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.